Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 100, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 13, 2002, 4:21 AM CDT for Davidson County, Wilson County, Tennessee. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 13, 2002, 4:21 AM CDT (09:21 UTC)
- Expired
- May 13, 2002, 4:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Davidson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 10 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 4:30 AM CDT | Thunderstorm Wind 50 E | Countywide, TN | Numerous trees and power lines down around the county including Hermitage, Joelton, East Nashville and Old Hickory. Some trees fell on cars and homes. |
| May 13, 4:35 AM CDT | Thunderstorm Wind 50 E | Mt Juliet, TN | Sheriff reported a tree was down on Benders Ferry Rd. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 130921 SVRBNA TNC037-189-130945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 420 AM CDT MON MAY 13 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE WILSON COUNTY IN TENNESSEE * UNTIL 445 AM CDT * AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NASHVILLE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NASHVILLE THROUGH 430 AM LAKEWOOD AROUND 430 AM CDT GREEN HILL AROUND 435 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ LAT...LON 3625 8685 3607 8686 3602 8615 3627 8615
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:10 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 13, 3:10 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 310 AM CDT MON MAY 13 2002 CURRENT SURFACE ANALYSIS PLACING LOW NEAR MO BOOT VICINITY... WITH TRAILING COLD FRONT NEAR TXK-AUS LINE. LARGE BAND OF SHWRS /TSTMS AHEAD...JUST IN EXTREME NORTHWEST MIDDLE TN...WITH ISOLATED TSTMS DEVELOPING SOUTHWARD. COLD FRONT EXPECTED TO PUSH ACROSS THE CWA TODAY...WITH BEST INSTABILITY...LOW-LEVEL SPEED MAX...AND PEAK LOW-LEVEL CONVERGENCE FROM AROUND 09-17Z. CONDITIONS LINING UP FOR POSSIBILITY OF SEVERE THUNDERSTORMS...WITH HEAVY RAINFALL ALSO PRETTY GOOD POSSIBILITY... WILL MENTION IN ZONES. COLD FRONT EXPECTED TO BE NEAR CSV JUST AFTER 18Z...WITH PRECIP EXPECTED TO END IN THE AFTERNOON BNA-WEST. BY 00Z...COLD FRONT WELL EAST OF THE AREA. LOW-LEVEL MOISTURE HANGING BEHIND LOOKING TO DRY OUT TONIGHT...THUS SKIES SHOULD BECOME MOSTLY CLEAR. SECONDARY LOW-LEVEL BOUNDARY COMING DOWN TUESDAY MAY BRING SCATTERED- BROKEN SKIES ACROSS THE NORTHERN COUNTIES...ESPECIALLY ALONG THE PLATEAU. WILL GO WITH PARTLY CLOUDY AND LESS HUMID CONDITIONS. MUCH COOLER TEMPS ON TAP. BNA 67/48/69/46 +100 CSV 66/44/63/41 +100 07 .BNA...NONE.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:35 AM CDT | Severe Thunderstorm Warning | OHX | Trousdale | 25 min |
| May 13, 4:44 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 46 min |
| May 13, 4:53 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 52 min |
| May 13, 5:16 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 44 min |
| May 13, 5:46 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 29 min |
| May 13, 5:57 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Rutherford and 5 more | 3 hr |
| May 13, 6:04 AM CDT | Severe Thunderstorm Warning | OHX | Cannon | 41 min |
| May 13, 10:01 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 29 min |
| May 13, 10:08 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 27 min |
| May 13, 10:19 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 41 min |
| May 13, 10:37 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 28 min |
| May 13, 10:45 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 45 min |
| May 13, 11:09 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.